[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1985

Thiazide Diuretic Therapy and Chronic Photosensitivity

Author Affiliations

From the Department of Dermatology, The Johns Hopkins Medical Institutions, Baltimore.

Arch Dermatol. 1985;121(4):522-524. doi:10.1001/archderm.1985.01660040106021
Abstract

• Chronic photosensitivity associated with hydrochlorothiazide ingestion occurred in four patients. These patients developed a debilitating photosensitivity that persisted for months to years even after they stopped taking the diuretic. Their age range was 44 to 66 years. Phototesting with ultraviolet B (UV-B) and ultraviolet A (UV-A) radiation revealed decreased minimal erythemal doses for one or both wave bands in all patients tested. Histologic examination of skin biopsy specimens from the patients' UV-B and UV-A test sites and lesional skin revealed an acute eczematous dermatitis. Treatment with methoxsalen and UV-A radiation successfully cleared the photosensitive eruption in the patients.

(Arch Dermatol 1985;121:522-524)

×